Ask a doctor

IPL and Obagi Blender?

I have been using Obagi blender with tretinoin for over a month. is it advisable to start a series of monthly facial IPL sessions for brown spots? thank you

Doctor Answers 2

IPL and Obagi Blender

You can do a series of IPL treatments, however it is highly advisable to discontinue using the tretinoin (Retin-A) at least a few days prior to treatment and a few days after treatment. 

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 171 reviews

1110 112th Ave NE
Bellevue, WA 98004

Tretinoin is Retin-A and needs to be stopped a few days before IPL

Tretinoin is a Retin-A and retinols or Retin-A make you more photosensitive. If you want to do IPL while you are using products like these, you MUST NOT USE THEM FOR 48 HOURS PRIOR to IPL and for probably 24 hours after (just due to sensitivity). We treat patients on photosensitive medications all the time with IPL, but we follow strict guidelines when doing so so that you aren't in danger of being burned, but you so can also receive an effective treatment.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 12 reviews

8937 W Sahara Ave
Las Vegas, NV 89117

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.